Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 14, 2006, 4:50 PM CDT for Howell County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 14, 2006, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 142152 FFWSGF MOC091-150345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 PM CDT MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 1045 PM CDT * AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IS LIKELY FROM A THUNDERSTORM OVER THE WARNED AREA. UP TO 2 INCHES OF RAIN HAS ALREADY FALLEN OVER PARTS OF NORTHWEST HOWELL COUNTY. ADDITIONAL ACCUMULATIONS OF 2 INCHES ARE POSSIBLE AS MORE THUNDERSTORMS MOVE INTO THE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW SPRINGS LAT...LON 3687 9210 3686 9186 3706 9185 3706 9209 $$ SCHULTZ
2 follow-up statements
000 WGUS73 KSGF 150037 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 734 PM CDT MON AUG 14 2006 MOC091-150345- HOWELL MO- 734 PM CDT MON AUG 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN HOWELL COUNTY... WHILE NO REPORTS OF FLOODING HAVE BEEN REPORTED THIS EVENING... DOPPLER WEATHER RADAR INDICATES RAINFALL ACCUMULATIONS OF NEAR 3 INCHES OCCURRED ACROSS PARTS OF NORTHWESTERN HOWELL COUNTY THIS AFTERNOON. THIS WILL LIKELY RESULT IN SWOLLEN CREEKS...STREAMS...AND LOW WATER CROSSINGS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW SPRINGS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3687 9210 3686 9186 3706 9185 3706 9209 $$ SCHULTZ
000 WGUS73 KSGF 150248 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 946 PM CDT MON AUG 14 2006 MOC091-150256- HOWELL MO- 946 PM CDT MON AUG 14 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN HOWELL COUNTY... MULTIPLE CALLS TO LAW ENFORCEMENT INDICATE THAT NO FLOODING HAS OCCURRED AND NO ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTHWESTERN HOWELL COUNTY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3687 9210 3686 9186 3706 9185 3706 9209 $$ SCHULTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:10 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 14, 2:10 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT MON AUG 14 2006 .DISCUSSION... CURRENTLY...PREFRONTAL TROUGH HAS CLEARED THE EASTERN PORTION OF MY CWFA...HOWEVER THE AIRMASS CHANGE (LOWER DEWPOINTS/COOLER AIR) IS LAGGING WELL BEHIND...JUST NOW SAGGING INTO WEST CENTRAL MISSOURI. SUBTLE UPPER LEVEL FEATURES WILL DRIVE OUR CONVECTIVE CHANCES FOR THE REST OF TODAY INTO THIS EVENING. LOW LEVEL MOISTURE IS PLENTIFUL AND A 200MB SHEAR AXIS ROTATING FROM SOUTH TO NORTH WILL LIKELY BE ENOUGH TO SUPPORT SCATTERED SHRA/TSRA. TONIGHT...DEVELOPMENT FROM THIS AFTERNOON WILL PERSIST INTO THE EVENING HOURS....WEAKENING/DISSIPATING WITH THE LOSS OF DAYTIME HEATING. WILL LIKELY NEED TO MAKE A LAST MINUTE DECISION ON THE POPS BEFORE ISSUANCE...BUT FOR NOW WILL MAINTAIN CHC CATEGORY ALONG/SE OF THE I-44 CORRIDOR. THE COLD FRONT WILL EDGE ITS WAY THROUGH THE REGION DURING THE OVERNIGHT HOURS AND DEWPOINTS WILL GRADUALLY DROP THROUGH THE 60S. MID/HIGH LEVEL CLOUD COVER WILL SPREAD OVER THE REGION...BUT TEMPS WILL STILL BE ABLE TO COOL INTO THE LOW/MID 60S AREA WIDE. TUESDAY THROUGH THURSDAY...THE SFC FRONT WILL STALL JUST TO THE SW OF THE AREA AND BECOME DIFFUSE WITH TIME. THIS FEATURE MAY STILL BE ENOUGH OF A FOCUS FOR A FEW AFTERNOON/EVENING SHRA/TSRA (MAINLY TUE AND WED) OVER FAR W/SW ZONES...BUT CHANCES APPEAR LOW AT THIS TIME. RELATIVELY COOLER/DRIER AIRMASS WILL MOVE INTO THE REGION FOR TUESDAY AND WEDNESDAY. A NICE CHANGE FROM THE PAST SEVERAL WEEKS... WITH TEMPS AT OR JUST BELOW AVERAGE. LOW TEMPS WILL BE QUIET NICE TUE NIGHT...WITH LOW/MID 60S COMMON THROUGHOUT THE AREA. 200-400MB RH PROGS FROM BOTH THE WRF-NAM AND GFS SUGGEST A BROKEN BAND OF CLOUD COVERAGE FOR TUESDAY...AND THIS WILL ALSO AID IN COOLER TEMPERATURES FOR TUESDAY. THIS COOLING WILL BE RATHER SHORT-LIVED AS A WARMING TREND WILL COMMENCE THURSDAY. TYPICAL AUGUST TEMPS IN THE LOWER/MIDDLE 90S ARE EXPECTED. FRIDAY THROUGH MONDAY...MED RANGE GUIDANCE IS IN FAIR AGREEMENT W/RT THE EVOLUTION OF THE LARGE SCALE PATTERN INTO EARLY NEXT WEEK. TYPICAL DIFFERENCES EXIST IN HOW THESE MODELS HANDLE SHORTWAVE ENERGY...PARTICULARLY A WAVE THAT WILL MOVE THROUGH S CANADA/N CONUS OVER THE WEEKEND. OVERALL...TEMPS WILL CONTINUE TO RUN AT OR ABOVE AVERAGE...WITH THE ONLY HOPE FOR COOLER TEMPS HINGING UPON POTENTIAL FOR CLOUDS/RAINFALL. A FRONT WILL FLIRT WITH THE AREA DURING THE WEEKEND...BUT GIVEN PROGGED ZONAL FLOW/FLAT RIDGE ALOFT...THIS FEATURE WILL HAVE A TOUGH TIME MOVING THROUGH THE AREA. HAVE BUMPED POPS UP A BIT TO LOW END CHC SATURDAY AND SILENT SLIGHTS SUN/MON WITH THE HOPES OF BETTER AGREEMENT IN THE COMING MODEL SOLUTIONS. GAGAN && .AVIATION... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THIS AFTERNOON AND EVENING. WILL NOT INCLUDE A CATEGORICAL MENTION IN THE TAFS...BUT WILL MENTION VCTS IN BOTH THE SPRINGFIELD AND JOPLIN TAFS. AS FAR AS WINDS ARE CONCERNED...WITH THE FRONT APPROACHING...LIGHT AND VARIABLE BREEZES WILL CONTINUE THIS AFTERNOON...HOWEVER VELOCITIES WILL INCREASE FROM THE NORTH POST FRONTAL PASSAGE TONIGHT. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 14, 12:50 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT MON AUG 14 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER AREAS ROUGHLY ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. DISCUSSION: A PREFRONTAL TROUGH WILL EXTEND ACROSS SECTIONS OF EXTREME SOUTHERN MISSOURI THIS AFTERNOON. ALONG AND SOUTH OF THIS FEATURE...THE ATMOSPHERE WILL BECOME MARGINALLY UNSTABLE FOR THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS COULD PRODUCE LOCALIZED WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. ANY STORMS WHICH DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/GAGAN
In the hours before
Local storm report, Aug 14, 2:57 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND GST MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 E60 MPH HOWELL MO POST OFFICE
&&
SCHULTZLocal storm report, Aug 14, 3:28 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG MOUNTAIN VIEW 37.00N 91.70W
08/14/2006 HOWELL MO UTILITY COMPANY
POWERLINES DOWN
0250 PM TSTM WND DMG TERESITA 36.98N 91.63W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
0310 PM TSTM WND DMG EMINENCE 37.15N 91.36W
08/14/2006 SHANNON MO UTILITY COMPANY
POWERLINES DOWN
&&
SCHULTZLocal storm report, Aug 14, 4:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
08/14/2006 HOWELL MO LAW ENFORCEMENT
TREE LIMBS DOWN ON POWERLINES
&&
IZZI/DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 34 min |
| Aug 14, 1:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Aug 14, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Aug 14, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 59 min |
| Aug 14, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 56 min |
| Aug 14, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 80 min |
| Aug 14, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 77 min |
| Aug 14, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.